Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Jackson, KY

May 4, 20096 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 4, 2009, 6:05 AM EDT for 6 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2009, 6:05 AM EDT (10:05 UTC)
Expired
May 4, 2009, 10:00 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:20 AM EDTFLASH FLOOD4 Wsw Prestonsburg, KYLOW LYING AREAS AROUND MIDDLE CREEK ARE FLOODED BETWEEN MILE MARKERS 7 AND 10. A FEW MOBILE HOMES ARE SURROUNDED AND ROADWAYS ARE COVERED IN LOW SPOTS.
May 4, 8:30 AM EDTFLASH FLOOD2 N Bonanza, KYTREE AND MUD IN ROAD DUE TO MUDSLIDE ON ROUTE 1750 BETWEEN BONANZA AND HAGAR HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 041005
FFWJKL
KYC025-071-115-153-159-175-041400-
/O.NEW.KJKL.FF.W.0008.090504T1005Z-090504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
605 AM EDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  NORTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1000 AM EDT

* AT 557 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM TORRENTIAL
  RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF INEZ...BAKER...HAMMOND...MAGGARD...ANDY...BARNETTS
  CREEK AND BEAUTY.

UP TO AN ADDITIONAL ONE INCH OF RAIN IS EXPECTED TO FALL BETWEEN 6AM 
AND 10AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8291 3762 8340 3768 8331 3767 8325
      3772 8325 3787 8303 3786 8301 3787 8298
      3789 8299 3798 8285 3792 8274 3789 8262
      3796 8258 3796 8251 3787 8241 3781 8240

$$
DUSTY
2 follow-up statements
000 
WGUS73 KJKL 041132
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 AM EDT MON MAY 4 2009

KYC025-071-115-153-159-175-041400-
/O.CON.KJKL.FF.W.0008.000000T0000Z-090504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
732 AM EDT MON MAY 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
NORTHEASTERN BREATHITT...NORTHERN FLOYD...MAGOFFIN...MARTIN...JOHNSON
AND EXTREME EAST CENTRAL MORGAN COUNTIES...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN PRODUCING FLOODED ROADS ACROSS THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. IN HILLY TERRAIN THERE ARE  
HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN 
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND 
ALTERNATE ROUTES.  MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8291 3762 8340 3768 8331 3767 8325
      3772 8325 3787 8303 3786 8301 3787 8298
      3789 8299 3798 8285 3792 8274 3789 8262
      3796 8258 3796 8251 3787 8241 3781 8240

$$

DUSTY
000 
WGUS73 KJKL 041355
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 AM EDT MON MAY 4 2009

KYC025-071-115-153-159-175-041405-
/O.EXP.KJKL.FF.W.0008.000000T0000Z-090504T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
955 AM EDT MON MAY 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM EDT FOR
NORTHEASTERN BREATHITT...NORTHERN FLOYD...MAGOFFIN...MARTIN...JOHNSON
AND EXTREME EAST CENTRAL MORGAN COUNTIES...

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8291 3762 8340 3768 8331 3767 8325
      3772 8325 3787 8303 3786 8301 3787 8298
      3789 8299 3798 8285 3792 8274 3789 8262
      3796 8258 3796 8251 3787 8241 3781 8240

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:05 AM EDT, 3 hours earlier.

Area forecast discussion, May 4, 3:05 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EDT MON MAY 4 2009

.SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED

A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ALONG A SLUGGISH FRONTAL
BOUNDARY WILL CONTINUE TO BRING WIDESPREAD MODERATE RAINFALL TO THE
FORECAST AREA THROUGH 12Z. AN INITIAL WAVE OF MODERATE TO HEAVY RAIN
HAS CAUSED FLOODING ISSUES FROM CORBIN IN WHITLEY COUNTY NORTHEAST TO
ELKATAWA IN BREATHITT COUNTY. RAINFALL RATES OF AS MUCH AS AN INCH
PER HOUR HAVE BEEN OCCURRING. A SECOND BATCH OF MODERATE RAINFALL IS
CURRENTLY MOVING INTO THE SOUTHWESTERN CORNER OF THE FORECAST AREA
AND WILL ONLY ADD TO ANY ONGOING FLOODING PROBLEMS. THERE IS A
DISTINCTIVE BACK EDGE TO THIS PRECIPITATION ACROSS CENTRAL KENTUCKY
AND THIS WILL LIKELY REACH THE FORECAST AREA BY 12Z OR SO. AFTER 12Z
THE RAINFALL WILL GRADUALLY DECREASE IN INTENSITY AS IT MOVES ACROSS
EASTERN KENTUCKY. THE AFOREMENTIONED UPPER AIR DISTURBANCE WILL ACT TO
PULL THE SURFACE FRONT SLOWLY EASTWARD DURING THE PREDAWN
HOURS...WHICH ULTIMATEREDAWN
HOURS...WHICH ULTIMATELREDAWN
HOURS...WHICH ULTIMATEY WILL LEAD TO THE DECREASE IN RAINFALL.

MADE A FEW CHANGES TO THE PRECIPITATION PROBABILITY GRIDS BASED ON
THE LATEST SREF AND GFS MODEL SOLUTIONS...WHICH BOTH ARE IN GOOD
AGREEMENT AND ARE ALSO DOING A PRETTY GOOD JOB HANDLING THE CURRENT
SYNOPTIC PATTERN AND PRECIP COVERAGE. WITH MOIST NORTHWEST FLOW
OCCURRING ON THE BACKSIDE OF THE DEPARTING UPPER LOW AND SURFACE
FRONT...THERE WILL BE A GOOD CHANCE OF RAIN SHOWERS ACROSS THE AREA
THROUGH AT LEAST 17Z TODAY. TUESDAY AND TUESDAY NIGHT LOOK TO BE
DRY...BUT THE BREAK WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS
FORECAST TO MOVE OUT OF THE PLAINS AND ACROSS THE OHIO AND TENNESSEE
VALLEYS ON WEDNESDAY AND WEDNESDAY NIGHT. THE SYNOPTIC IS A BIT
DIFFERENT FOR THIS NEXT SYSTEM...AS IT APPEARS THAT A WEAK WARM FRONT
WILL BRING AN INITIAL SHOT OF SHOWERS AND THUNDERSTORMS TO THE
AREA WEDNESDAY MORNING...BEFORE GIVING WAY TO A WELL DEFINED COLD
LATER THAT AFTERNOON. THIS NEXT SYSTEM SHOULD NOT BRING NEAR AS MUCH
RAIN TO THE AREA AS THE FRONTS SHOULD PUSH THROUGH THE AREA IN ABOUT
24 HOURS. ALSO MADE A FEW TWEAKS TO TEMPERATURES...WINDS...AND
DEWPOINTS. THE MAVMOS HAS BEEN HANDLING AREA TEMPERATURES THE BEST
OVER THE PAST WEEK SO WILL GO WITH MODIFIED MAVMOS FOR DAYTIME HIGHS
AND OVERNIGHT LOWS FOR THE NEXT FEW DAYS.

.LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/

AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT
WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF
THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE
EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS
IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER
AND MORE AMPLIFIED ECMWF SOLUTIONS.

LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS
MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS
IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF
THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY
NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND
ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED
INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL.
EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW
OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH
WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD
FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS
PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND
WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR
THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY.

CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS
DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN
IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW
AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY
ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE.

AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS
WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW
TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD
COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY
REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR.

&&

.AVIATION.../06Z TO 06Z/

CONDITIONS WILL FLUCTUATE MOSTLY BETWEEN IFR AND LIFR FOR THE FIRST 8
HOURS OF THE FORECAST AT ALL THREE TAF SITES. THE MOST CURRENT RADAR
LOOP SHOWS AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING MAINLY
NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR...THEREFORE
THE WORST CONDITIONS ARE CURRENTLY OCCURRING AT JKL AND WILL BE
BETWEEN 6 AND 8Z. LOZ AND SME CAN EXPECT ANOTHER ROUND OF MODERATE
RAINFALL TO MOVE IN AFTER 7Z...WITH IFR CONDITIONS PREVAILING.
REGIONAL RADAR LOOPS SHOWS THE BACK EDGE OF THE RAIN MOVING ACROSS
CENTRAL KENTUCKY AS OF 540Z. WITH LOW PRESSURE WRAPPING MOISTURE INTO
THE MOUNTAINS...ALONG WITH NORTH TO NORTHWEST FLOW OCCURRING...THE
RAIN WILL PERSIST ACROSS THE ENTIRE FORECAST AREA THROUGH AT LEAST 12
OR 13Z. ONLY LIGHT RAIN SHOWERS SHOULD BE OCCURRING AT THE TAF SITES
AFTER 15Z...WITH A RAPID DECREASE IN COVERAGE BETWEEN 16 AND 18Z AT
LOZ AND SME...AND AFTER 18Z AT JKL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR KYZ058-059-068-069-079-080-
083>088-107>120.

&&

SHORT TERM...AR
LONG TERM...SCHOETTMER
AVIATION...AR
Hazardous weather outlook, May 4, 5:11 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
511 AM EDT MON MAY 4 2009

KYZ044-050>052-060-104-106-051215-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY
511 AM EDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS THAT FELL
OVERNIGHT...ALONG WITH RAINS FROM THE PREVIOUS FEW DAYS...WILL
CONTINUE TO CONTRIBUTE TO FLOODING OF AREA CREEKS AND STREAMS
TODAY...ALONG WITH SIGNIFICANT RISES ON MAJOR RIVERS.

THERE IS ALSO A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY.

HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY AS A WELL DEFINED
COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TO THE JACKSON WEATHER OFFICE TODAY.

KYZ058-059-068-069-079-080-083>088-107>120-051215-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
511 AM EDT MON MAY 4 2009

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS THAT FELL
OVERNIGHT...ALONG WITH RAINS FROM THE PREVIOUS FEW DAYS...WILL
CONTINUE TO CONTRIBUTE TO FLOODING OF AREA CREEKS AND STREAMS
TODAY...ALONG WITH SIGNIFICANT RISES ON MAJOR RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

HEAVY RAINFALL WILL BE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY
NIGHT...AS A WELL DEFINED COLD FRONT MOVES ACROSS THE AREA.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING...TO THE JACKSON WEATHER OFFICE TODAY.

AR

In the hours before

Local storm report, May 4, 2:34 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      ISLAND CITY             37.37N 83.77W
05/04/2009                   OWSLEY             KY   CO-OP OBSERVER

            2.68 INCHES OF RAIN MEASURED IN ISLAND CITY. HWY 1350 IN
            HOLLY FORK AREA OF ISLAND CITY FLOODED.

0135 AM     FLASH FLOOD      BURNING SPRINGS         37.26N 83.80W
05/04/2009                   CLAY               KY   CO-OP OBSERVER

            HWY 1350 FLOODED.

&&

ABE
Local storm report, May 4, 2:59 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     FLASH FLOOD      CARVER                  37.64N 83.05W
05/04/2009                   MAGOFFIN           KY   LAW ENFORCEMENT

            HWY 1635 CLOSED AT OAKLEY. NUMEROUS OTHER ROADS
            THROUGHOUT THE COUNTY WITH HIGH WATER.

&&

ABE
Local storm report, May 4, 3:20 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     FLASH FLOOD      BONANZA                 37.69N 82.86W
05/04/2009                   FLOYD              KY   LAW ENFORCEMENT

            ABBOTT CREEK FLOODING. WATER KNEE DEEP AND FLOODING A
            CAR.

&&

ABE
Local storm report, May 4, 3:50 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     FLOOD            3 W DISHMAN SPRINGS     36.87N 84.01W
05/04/2009                   KNOX               KY   EMERGENCY MNGR

            SEVERAL LOCATIONS ON HWY 6 UNDER WATER. ALSO CALIFORNIA
            HOLLER IMPASSABLE.

&&

DUSTY
Local storm report, May 4, 4:24 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      1 N BAILEYS SWITCH      36.93N 83.90W
05/04/2009                   KNOX               KY   LAW ENFORCEMENT

            KY 229 CLOSED AT HORSE HOLLOW ROAD. OTHER ROADS CLOSED IN
            THE COUNTY INCLUDE WILTON SCHOOL ROAD AT OLD MOSELY
            ROAD... RAPPIER HOLLOW ROAD... WILSON BRANCH ROAD...
            DOWIS CHAPEL ROAD... WILTON SCHOOL ROAD AT CHAPEL GROVE
            CHURCH.

&&

ABE
Local storm report, May 4, 5:26 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
526 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     FLASH FLOOD      3 W PRESTONSBURG        37.67N 82.82W
05/04/2009                   FLOYD              KY   EMERGENCY MNGR

            WATER 2 TO 2 1/2 FEET DEEP OVER HIGHWAY 1427. WATER
            RESCUE REQUIRED AFTER MOTORIST DROVE INTO HIGH WATER.

&&

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:30 PM EDTFlash Flood WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley6 hr
May 3, 10:33 PM EDTFlood WatchJKLBell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more12 hr
May 3, 11:15 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more6 hr
May 3, 11:48 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more6 hr
May 4, 12:21 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more6 hr
May 4, 1:41 AM EDTFlash Flood WarningJKLBreathitt, Clay, Leslie, Owsley, Perry4 hr
May 4, 1:54 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin4 hr
May 4, 2:18 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Martin, Pike4 hr
May 4, 3:35 AM EDTFlash Flood WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle5 hr
May 4, 4:30 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
May 4, 5:38 AM EDTRiver Flood AdvisoryJKLOwsley14 min
May 4, 6:07 AM EDTRiver Flood AdvisoryJKLRowan7 hr
May 4, 6:21 AM EDTRiver Flood AdvisoryJKLClay11 hr
May 4, 6:35 AM EDTRiver Flood WarningJKLOwsley33 hr
May 4, 6:49 AM EDTRiver Flood AdvisoryJKLLee47 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLLee36 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLEstill50 hr
May 4, 7:56 AM EDTRiver Flood AdvisoryJKLWhitley4 days
May 4, 8:12 AM EDTAreal Flood AdvisoryJKLElliott, Morgan, Wolfe3 hr
May 4, 10:07 AM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Owsley3 hr
May 4, 10:20 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 10:42 AM EDTAreal Flood AdvisoryJKLMcCreary3 hr
May 4, 10:43 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 11:22 AM EDTAreal Flood AdvisoryJKLWhitley3 hr
May 4, 12:22 PM EDTRiver Flood AdvisoryJKLMagoffin24 hr
May 4, 2:02 PM EDTRiver Flood WarningJKLWhitley22 hr
May 4, 3:37 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more3 hr
May 4, 3:43 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more3 hr
May 4, 6:28 PM EDTAreal Flood AdvisoryJKLMcCreary12 hr
May 4, 6:45 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Owsley12 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.